Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 27, 1999, 4:58 PM MDT for Garfield County, Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 27, 1999, 4:58 PM MDT (22:58 UTC)
- Expired
- Aug 27, 1999, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 272259 FFWSLC UTC017-025-280200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 458 PM MDT FRI AUG 27 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN GARFIELD COUNTY IN UTAH CENTRAL KANE COUNTY IN UTAH * UNTIL 800 PM MDT * AT 445 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED LARGE AREA OF HEAVY RAIN SOUTHEAST OF BRYCE CANYON NATIONAL PARK ABOUT 10 MILES SOUTHWEST OF CANNONVILLE...OR ABOUT 35 MILES NORTHEAST OF KANAB. THIS WARNING COVERS ALL TRIBUTARIES TO KITCHEN CORRAL WASH AND ALL TRIBUTARIES ON THE WEST SIDE OF THE PARIA RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3752 11226 3715 11223 3721 11190 3774 11207
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:12 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 27, 3:12 PM MDT, 1 hour 46 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 312 PM MDT FRI AUG 27 1999 SYNOPSIS...AN UPPER LEVEL LOW WILL MOVE ACROSS NORTHERN UTAH TONIGHT. THE AIRMASS WILL REMAIN SOMEWHAT MOIST INTO SATURDAY THEN DRY OUT ON SUNDAY. DISCUSSION...VORTLOBE SWINGING THRU UT AT THIS TIME ENHANCING THE CONVECTION NICELY AND HAVE HAD REPORTS OF LOCALLY HEAVY RAIN FROM PORTIONS OF NERN CWA. SEEMS THAT THIS SHOULD BE GREATEST THREAT REST OF THIS EVENING AS OPPOSED TO WIND AND HAIL AND HAVE EXPANDED FLASH FLOOD WATCH NWD TO COVER DUCHESNE, CARBON AND EMERY COUNTIES. SOME COOLING ALOFT CONTINUES TO SPREAD INTO CWA ON SAT SO HAVE LEFT A MENTION OF POPS IN MOST ZONES BUT AIRMASS SHOULD CONTINUE TO DRY AND STABILIZE SUN. NEXT TROF STARTS TO KICK UP THE SLY FLOW ON MON AND MAY TAP BACK INTO SOME MOISTURE FROM THE S MON/TUE BEFORE THE FLOW VEERS TO TOO SWLY ON WED AND CUTS US OFF AGAIN. TRENDED EXTENDED THAT WAY. SLC 732- CDC 51-- WILENSKY .SLC...FLASH FLOOD WATCH ERN COUNTY WARNING AREA TIL MIDNIGHT.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:51 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 39 min |
| Aug 27, 3:29 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 31 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.